Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 19, 2019, 3:15 AM MDT for 15 counties in Utah. It took effect at Jul 19, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2019, 3:15 AM MDT (09:15 UTC)
- In effect from
- Jul 19, 2019, 12:00 PM MDT
- Expired
- Jul 19, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4012 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS85 KSLC 190915 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 315 AM MDT Fri Jul 19 2019 UTZ492>495-498-192300- /O.NEW.KSLC.FW.W.0008.190719T1800Z-190720T0300Z/ Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Grand Staircase- 315 AM MDT Fri Jul 19 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...493...494...495 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
522 WWUS85 KSLC 191440 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 840 AM MDT Fri Jul 19 2019 UTZ484-200000- /O.EXA.KSLC.FW.W.0008.190719T1800Z-190720T0300Z/ Tavaputs Plateau- 840 AM MDT Fri Jul 19 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 484... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492>495-498-200000- /O.CON.KSLC.FW.W.0008.190719T1800Z-190720T0300Z/ Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Grand Staircase- 840 AM MDT Fri Jul 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...493...494...495 AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
576 WWUS85 KSLC 192117 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 317 PM MDT Fri Jul 19 2019 UTZ484-492>495-498-200300- /O.CON.KSLC.FW.W.0008.000000T0000Z-190720T0300Z/ Tavaputs Plateau-Central Utah West Desert-Central Utah Mountains- Henry Mountains-Color Country West Desert-Grand Staircase- 317 PM MDT Fri Jul 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484... 492...493...494...495 AND 498... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent this afternoon. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 9:57 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 9:57 PM MDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 957 PM MDT Thu Jul 18 2019 .SYNOPSIS...Dry and seasonally warm conditions will continue across the state through Saturday. High pressure aloft will strengthen across the region during the latter half of the weekend. Hot temperatures and increasing moisture from the south will spread across Utah early next week. && .SHORT TERM (Through 00z Monday)...The near zonal flow of the past couple of days will begin to back in response to the upper trough moving into the Pacific Northwest this evening. This trough will continue east along the US/Canadian border on Friday, then exit into the northern Plains late Friday night. A surface front associated with the trough will settle into extreme northern Utah early Friday. Weak low-level cold advection develop as the upper trough moves through western Montana will nudge the surface boundary south across northern Utah Friday afternoon and evening. With little or no dynamic and thermal support for lift and no significant moisture to work with, modestly lower temperatures will be the only notable change behind the passing front. The west-to-east ridge axis across the southern half of the CONUS will begin to amplify across the interior west this weekend. A portion of the deep layer moisture currently over southern Arizona will make a run on southeast Utah Friday night before shearing off to the east by early Saturday. Northward advection of the bulk of the deep layer moisture will likely commence Sunday as the upper ridge expands north with the center near the four corners region. The leading edge of this next moisture surge should advance to near the Utah/Arizona border by late Sunday. Looking at limited convective activity across the south during the afternoon, with most of this activity high-based and producing mostly gusty winds and minimal rainfall. .PREVIOUS LONG TERM (After 00Z Monday)...It's largely been a year without a monsoon so far for much of Utah...outside of a period of enhanced, mainly mid-level moisture earlier in July. Both the GFS and GEFS solutions indicate this will likely change by Tuesday...while the EPS and deterministic EC are more insistent on the upper level ridge remaining centered over Utah. This makes confidence in the monsoonal surge relatively low. The GEFS/GFS solution would bring a significant moisture surge into southern Utah by Tuesday afternoon. Current forecast shear/instability profiles would favor initiation on higher terrain followed by adjacent valleys later in the afternoon/evening. Much of the rest of the state would see enhanced mid to low level moisture by Wednesday afternoon and evening. Meanwhile, the EC and EPS solutions would bring very hot temperatures and relatively dry conditions through next weekend. Forecast package continues to trend more toward the wetter/more progressive GFS/GEFS solution. && .AVIATION...Dry and stable conditions across northern Utah will maintain VFR conditions at the terminal through the current TAF period. Southeast winds overnight will turn to the south and increase slightly Friday morning, then turn to the northwest between 19z and 20z. && .FIRE WEATHER...A zonal flow pattern in place will transition to more of a ridge pattern in the next 24 hours as high pressure builds in from the east. Deep mixing will continue through early in the weekend before moisture begins to filter into the region from the south. Confidence is not high that this moisture surge will be broad or significant, which may result in isolated pockets of convection and thunderstorm potential which may lead to dry thunderstorm potential by Tuesday of next week. Hot and dry conditions will continue for Friday and part of Saturday, with relatively less wind each day. Areas of critical conditions may persist each day but overall the spatial coverage of concern is becoming less through early in the weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && CONGER/KRUSE For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 18, 4:44 AM MDT, 22 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 444 AM MDT Thu Jul 18 2019 UTZ001>016-019>021-517-518-WYZ021-191200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 444 AM MDT Thu Jul 18 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for portions of central and southern Utah today due to gusty winds and low humidity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Locally critical fire weather conditions are expected again Friday over portions of central and southern Utah. High pressure will strengthen this weekend bringing above normal temperatures to the region into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.